Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 12, 2001, 4:37 PM EDT for Unicoi County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2001, 4:37 PM EDT (20:37 UTC)
- Expired
- Aug 12, 2001, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Unicoi County, TN
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 122040 FFWMRX TNC171-122330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 437 PM EDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... UNICOI COUNTY IN EAST TENNESSEE * UNTIL 730 PM EDT * AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR LIMESTONE COVE...OR 11 MILES EAST OF ERWIN. THE THUNDERSTORM PRODUCING THE FLASH FLOOD WAS MOVING NORTHEAST AT 5 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH UNICOI COUNTY OVER THE NEXT TWO HOURS * LOCATIONS IN THE WARNING INCLUDE... LIMESTONE COVE...UNICOI...BANNER HILL...AND ERWIN NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT 1.5 INCHES OF RAIN HAVE FALLEN OVER THE PAST HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN ARE EXPECTED OVER THE NEXT 2 HOURS. AT 437 PM EDT A RAIN GAUGE ON IRON MOUNTAIN REPORTED 1.7 INCHES OF RAIN OVER THE LAST HOUR. PERSONS ALONG INDIAN CREEK...OR OTHER STREAMS THAT FLOW INTO INDIAN CREEK...NEED TO TAKE ACTION NOW EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. $$ LAT...LON 3607 8262 3598 8255 3617 8220 3627 8235 RBP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:00 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 12, 3:00 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT SUN AUG 12 2001 MODELS IN DECENT AGREEMENT IN DEPICTING LONG WAVE TROUGH MOVING INTO THE REGION. WEAK FRONTAL BOUNDARY TO SAG INTO THE AREA...BUT DRIER AIR AT THE SURFACE WILL AWAIT SECOND BOUNDARY WHICH SHOULD USHER IN RELIEF FROM THE HIGH DEWPOINTS FOR TUESDAY. WILL CONTINUE TO SEE CONSIDERABLE SHOWER AND THUNDERSTORM ACTIVITY OVER THE AREA INTO EARLY TONIGHT...EXPECT ACTIVITY TO DIMINISH SOME BY MIDNIGHT. WITH THE ABUNDANT MOISTURE AND WET CONDITIONS IN PLACE...WILL CONTINUE TO HAVE TO MONITOR FOR ISOLATED FLOODING PROBLEMS. PLAN TO RE-ISSUE SPS...BUT STILL DOES NOT APPEAR TO WARRANT AN FFA FOR NOW. WILL GO WITH LIKELY POPS TONIGHT. DEEP MOISTURE TO PULL OUT ON MONDAY...BUT WITH FRONT STILL IN THE VICINITY AND PLENTY OF LOW LEVEL MOISTURE WILL KEEP CHANCE POPS MONDAY. WILL GO DRY MONDAY NIGHT AND TUESDAY. GUIDANCE TEMPS GENERALLY CLOSE AND LOOK REASONABLE SO WILL NOT STRAY FAR. PRELIMINARY NUMBERS FOLLOW: CHA 73 88 67 89 / 60 40 10 10 TYS 70 86 67 85 / 60 40 10 10 TRI 68 83 61 83 / 60 40 10 10 OQT 70 86 67 85 / 60 40 10 10 .MRX... NC...NONE. TN...NONE. VA...NONE. LDW
In the hours before
Special weather statement, Aug 12, 3:15 PM EDT, 1 hour 22 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-130900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SUN AUG 12 2001 ...VERY HEAVY RAINFALL POSSIBLE WITH A FEW THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA... A VERY MOIST AIRMASS REMAINS OVER THE AREA. AN UPPER LEVEL TROUGH AND THE SLOW APPROACH OF A WEAK COLD FRONT WILL HELP TO KEEP SHOWERS AND THUNDERSTORMS ACROSS THE REGION INTO TONIGHT. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS. WITH THE GROUND IN MANY AREAS ALREADY WET...THIS MAY LEAD TO LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. RESIDENTS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA SHOULD STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL RADIO OR TELEVISION STATION...FOR LATER UPDATES AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:44 PM EDT | Flash Flood Warning | MRX | Greene | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.